Alert archive / West Virginia / Special Weather Statements in 2025

Special Weather Statement, NWS Charleston, WV

March 31, 2025Braxton County, Lewis County, Upshur County, West Virginia

NWS Charleston, WV issued this special weather statement at Mar 31, 2025, 3:08 AM EDT for Braxton County, Lewis County, Upshur County, West Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2025, 3:08 AM EDT (07:08 UTC)
Expired
Mar 31, 2025, 3:45 AM EDT
In force
37 min
Issued by
NWS Charleston, WV
Hail
0.00 in
Wind
40

Counties Braxton County, WV, Lewis County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 135 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

415 
WWUS81 KRLX 310708
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
308 AM EDT Mon Mar 31 2025
 
WVZ028>030-039-040-521-525-310745-
Barbour WV-Northwest Randolph WV-Northwest Webster WV-Upshur WV-
Lewis WV-Gilmer WV-Braxton WV-
308 AM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL GILMER...LEWIS...
EASTERN BRAXTON...UPSHUR...NORTHWESTERN WEBSTER AND SOUTHERN BARBOUR
COUNTIES THROUGH 345 AM EDT...

At 308 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Weston to 6 miles north of Gassaway. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Alexander, Eden, Flatwoods, Jane Lew, Cleveland, Jackson Mill,
Weston, Hacker Valley, Kanawha Head, Ireland, Overhill, French Creek,
Diana, Volga, Stonewall Jackson, Gassaway, Lorentz, Sutton, Century,
and Sand Run.

This includes the following highways...
 Interstate 79 between mile markers 61 and 106.
 Route 33 between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3852 8043 3870 8087 3912 8047 3912 8035
      3910 8028 3912 8023 3911 7988
TIME...MOT...LOC 0708Z 279DEG 27KT 3906 8045 3875 8074 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:03 AM EDT, 5 minutes earlier.

Area forecast discussion, Mar 31, 3:03 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
303 AM EDT Mon Mar 31 2025

.SYNOPSIS...
Strong to severe storm threat into today with a cold front
moving through. Unsettled Wednesday through next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 145 AM Monday...

A line of thunderstorms will continue to push eastward across
the area this morning. There continues to be a severe threat
with this line, but the line should gradually weaken as it moves
eastward.

A cold front will then move through the region today. This could
produce additional thunderstorms over West Virginia and
southwestern Virginia. The main threat with these storms will
be damaging winds, although large hail and tornados can not be
ruled out.

Cold air advection behind the cold front along with an upslope
wind flow will squeeze the moisture in the lower atmosphere,
allowing for chances of some rain or drizzle into tonight. The
better chances will be in and near the mountains.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 300 AM Monday...

A cold front exits the region leaving behind possibly a few
lingering showers along the mountains through the early morning
on Tuesday in the wake of a potent system exiting the region to
the far northeast. This will allow for high pressure to build
back into the region promoting drier and cooler weather
courtesy of cold air advection from the aforementioned feature
and northerly surface flow into Wednesday. Temperatures will
drop down to about seasonable and then the area goes straight
back into another warming trend by midweek.

A short break until another potential system develops out west
and is forecast to traverse northeast toward our region on
Wednesday. This setup will be similar to the one we just had
that provided some severe weather to the region. However, a
funneling effect due to a broad low pressure system over the
west coast and a broad high pressure system to our southeast
will act as a faucet turning on a moisture flux which loosely
resembles an AR (atmospheric river). This feature will carry
along the periphery of the high pressure system which correlates
to being directly overhead our area. This will provide a
moisture plume which will meander slightly and act as a quasi-
stationary frontal boundary keeping high chance PoPs in the
forecast through the rest of the week and beyond.

There are a lot of ingredients for a decent setup with Wednesday
and Thursday as temperatures will climb anomously above
seasonable under a strong warming trend in the warm sector of
this developing system out to the west. This, along with the
moisture flux and plenty of instability with high values of
helicity and shear, will support the potential for severe
weather. Another threat of all hazards will likely be from this
feature going into Thursday at which point a frontal passage
from the parent low to the northwest will take place ending the
threat of severe weather.

Windy conditions will persist due to an intense low level jet
forming across the area beginning Wednesday and extending into
much of Thursday, so even without any thunderstorm activity,
the synoptic winds will stay elevated without the aid of any
convection.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 300 AM Monday...

Unsettled weather will not end due to the moisture flux sticking
around until a system coming in from the north, which is
forecast to be a broad low pressure system highly influenced by
a broad upper level trough, will position itself across our
region pushing out the river of moisture. This system will be
coming down from Canada on Sunday.

This broad system will push out the moisture plume of the
region by sometime on Sunday, but will keep unsettled weather
active into the new work week. This feature will also promote a
weak cooling trend starting Friday and lasting through the
weekend with temperatures approaching freezing by Monday night.

The blended model guidance keeps high end chances of
precipitation to categorical throughout the extended period.
This broad system will keep good chances for shower and storm
potential in the forecast both diurnal and non-diurnal on a
daily basis.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 145 AM Monday...

A band of showers and thunderstorms will push eastward across
the area this morning, causing IFR conditions and strong wind
gusts. There continues to be a severe threat with this line,
but the line should gradually weaken as it moves eastward. Some
stratiform rain behind the line of storms will cause some MVFR
restrictions for a couple of hours. In advance of this line, a
low level jet could cause some low level wind shear.

A cold front will push through the region today. In advance of
the cold front and outside of any precipitation, generally VFR
conditions will prevail. Along the cold front, additional
thunderstorms are possible. These storm could be severe in West
Virginia and southwest Virginia. Behind the cold front, expect
VFR conditions with some rain or drizzle for a while, before
becoming VFR in southeast Ohio and northeastern Kentucky during
the evening hours.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: Medium

ALTERNATE SCENARIOS: Timing and extent of restrictions in
showers and thunderstorms could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                         MON 03/31/25
UTC 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
EDT 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
CRW CONSISTENCY  H    M    L    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    H    H    M    M    H    H    H    M    M
BKW CONSISTENCY  H    H    H    L    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  M    M    M    H    H    M    H    H    H    H    H    H
CKB CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H

AFTER 06Z TUESDAY...
IFR conditions possible in showers and thunderstorms throughout
the area at times mid to late week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/JZ
NEAR TERM...RPY
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...RPY
Hazardous weather outlook, Mar 31, 2:40 AM EDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
240 AM EDT Mon Mar 31 2025

WVZ020-028>032-039-040-517>526-010645-
Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
240 AM EDT Mon Mar 31 2025

This Hazardous Weather Outlook is for portions of central,
northeast, northern and southeast West Virginia.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms are possible today. Damaging wind is
the main hazard, although some hail and isolated tornadoes cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ013-015-016-018-024>027-033-034-515-516-010645-
Dickenson-Buchanan-Lincoln-Kanawha-Roane-Calhoun-Mingo-Logan-Boone-
Clay-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
240 AM EDT Mon Mar 31 2025

...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central, southeast and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-019-
010645-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Wirt-Ritchie-
240 AM EDT Mon Mar 31 2025

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central, northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Mar 31, 1:48 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
148 AM EDT Mon Mar 31 2025

KYZ105-WVZ005>008-013>016-024-310615-
Lawrence KY-Jackson WV-Roane WV-Mason WV-Kanawha WV-Lincoln WV-
Mingo WV-Wayne WV-Cabell WV-Putnam WV-
148 AM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LAWRENCE...SOUTHERN
MASON...CABELL...NORTHWESTERN MINGO...PUTNAM...NORTHWESTERN
KANAWHA...LINCOLN...WEST CENTRAL ROANE...WAYNE AND SOUTHEASTERN
JACKSON COUNTIES THROUGH 215 AM EDT...

At 147 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buffalo to Ulysses. Movement was east at
45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ranger, Louisa, Barboursville, Nitro, Salt Rock, Palermo, Pea Ridge,
Genoa, Poca, Fraziers Bottom, Harts, Buffalo, Cross Lanes, Gill,
Gallup, Sweetland, Harmony, West Hamlin, Clifford, and Ulysses.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 109 and 127.
 Interstate 64 in West Virginia between mile markers 17 and 53.
 Route 119 between mile markers 66 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northeastern Kentucky...and central, southern, western and
northwestern West Virginia.

&&

LAT...LON 3865 8206 3874 8132 3799 8211 3797 8219
      3796 8220 3793 8217 3788 8223 3788 8242
      3790 8244 3791 8247 3790 8247 3790 8248
      3795 8250 3796 8253 3795 8258 3792 8260
      3789 8260 3788 8262 3791 8272 3797 8283
TIME...MOT...LOC 0547Z 264DEG 38KT 3864 8198 3796 8269

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

12
Special weather statement, Mar 31, 1:50 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
150 AM EDT Mon Mar 31 2025

OHZ076-WVZ009>011-017-019-020-310615-
Washington OH-Doddridge WV-Ritchie WV-Wirt WV-Wood WV-Pleasants WV-
Tyler WV-
150 AM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL WASHINGTON...
PLEASANTS...RITCHIE...CENTRAL DODDRIDGE...CENTRAL WIRT...TYLER AND
EASTERN WOOD COUNTIES THROUGH 215 AM EDT...

At 150 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from St. Marys to near Elizabeth. Movement was east
at 65 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newport, Alma, Belmont, Maxwell, Schultz, North Bend State Park,
Mountain, Lima, Pennsboro, Hebron, Pike, Center Point, St. Marys,
Berea, Macfarlan, Highland, Middlebourne, Ellenboro, Greenwood, and
Blandville.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 161 and 163.
 Route 50 in West Virginia between mile markers 14 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM EDT for
southeastern Ohio...and northern and northwestern West Virginia. A
Severe Thunderstorm Watch also remains in effect until 600 AM EDT for
northwestern West Virginia.

&&

LAT...LON 3947 8071 3948 8067 3946 8067 3947 8064
      3944 8060 3945 8059 3945 8058 3914 8077
      3901 8153 3903 8159 3945 8131 3953 8076
TIME...MOT...LOC 0550Z 258DEG 56KT 3940 8121 3910 8143

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12
Special weather statement, Mar 31, 2:18 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
218 AM EDT Mon Mar 31 2025

WVZ005-008-013>016-018-024>029-310645-
Roane WV-Kanawha WV-Lincoln WV-Mingo WV-Braxton WV-Wayne WV-
Calhoun WV-Jackson WV-Clay WV-Boone WV-Logan WV-Gilmer WV-Putnam WV-
218 AM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT CALHOUN...SOUTHERN PUTNAM...
KANAWHA...LINCOLN...ROANE...SOUTHEASTERN WAYNE...SOUTHEASTERN
JACKSON...NORTHWESTERN MINGO...CENTRAL GILMER...NORTHWESTERN
BRAXTON...NORTHWESTERN LOGAN...NORTHWESTERN CLAY AND NORTHWESTERN
BOONE COUNTIES THROUGH 245 AM EDT...

At 218 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spencer to Davella. Movement was east at
45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Gay, Charleston, Chapmanville, Ranger, Pinch, Nitro, Ashford,
Palermo, Glenville, Mount Gay-Shamrock, South Charleston, Stumptown,
Alkol, Poca, Harts, Mud, Racine, Cross Lanes, Verdunville, and Gill.

This includes the following highways...
 Interstate 79 between mile markers 1 and 38.
 Interstate 77 in West Virginia between mile markers 96 and 121.
 Interstate 64 in West Virginia between mile markers 44 and 57.
 West Virginia Turnpike between mile markers 87 and 95.
 Route 119 between mile markers 1 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
central, southern, western, north central and northwestern West
Virginia.

&&

LAT...LON 3889 8131 3898 8068 3894 8065 3770 8216
      3770 8230 3771 8231 3774 8233 3776 8231
      3776 8233 3778 8232 3777 8233 3782 8238
      3781 8240 3783 8240 3786 8242 3787 8241
      3788 8242 3791 8247 3790 8247 3793 8249
TIME...MOT...LOC 0618Z 264DEG 38KT 3885 8127 3777 8258

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12
Special weather statement, Mar 31, 2:47 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
247 AM EDT Mon Mar 31 2025

WVZ013-015-016-018-024>028-310715-
Calhoun WV-Clay WV-Roane WV-Boone WV-Kanawha WV-Lincoln WV-Logan WV-
Mingo WV-Braxton WV-
247 AM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CALHOUN...
NORTHWESTERN MINGO...KANAWHA...SOUTHWESTERN BRAXTON...SOUTHEASTERN
LINCOLN...SOUTHEASTERN ROANE...LOGAN...CLAY AND BOONE COUNTIES
THROUGH 315 AM EDT...

At 246 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arnoldsburg to near Chattaroy. Movement
was southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Gay, Charleston, Chapmanville, Van, Pinch, Chauncey, Glasgow,
Ashford, Indore, Mount Gay-Shamrock, Sharples, Racine, Widen, Clay,
Frametown, Verdunville, Pratt, Wilsie, Tariff, and Mallory.

This includes the following highways...
 Interstate 79 between mile markers 1 and 2, and between mile markers
4 and 61.
 Interstate 77 in West Virginia between mile markers 96 and 103.
 West Virginia Turnpike between mile markers 69 and 95.
 Route 119 between mile markers 6 and 62, and between mile markers 79
and 80.
 Route 19 between mile markers 65 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
central, southern, southeastern and north central West Virginia.

&&

LAT...LON 3779 8235 3881 8108 3872 8099 3874 8094
      3862 8066 3854 8076 3856 8079 3851 8088
      3850 8083 3849 8082 3840 8094 3826 8123
      3818 8133 3807 8136 3799 8146 3797 8154
      3790 8156 3769 8182
TIME...MOT...LOC 0646Z 311DEG 20KT 3872 8109 3779 8225

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12
Local storm report, Mar 31, 3:03 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
303 AM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     Tstm Wnd Dmg     5 ENE Pullman           39.20N 80.85W
03/31/2025                   Doddridge          WV   911 Call Center

            Tree down on Taylor Drain Road.

&&

RPY
Special weather statement, Mar 31, 3:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
308 AM EDT Mon Mar 31 2025

WVZ028>030-039-040-521-525-310745-
Barbour WV-Northwest Randolph WV-Northwest Webster WV-Upshur WV-
Lewis WV-Gilmer WV-Braxton WV-
308 AM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL GILMER...LEWIS...
EASTERN BRAXTON...UPSHUR...NORTHWESTERN WEBSTER AND SOUTHERN BARBOUR
COUNTIES THROUGH 345 AM EDT...

At 308 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Weston to 6 miles north of Gassaway. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexander, Eden, Flatwoods, Jane Lew, Cleveland, Jackson Mill,
Weston, Hacker Valley, Kanawha Head, Ireland, Overhill, French Creek,
Diana, Volga, Stonewall Jackson, Gassaway, Lorentz, Sutton, Century,
and Sand Run.

This includes the following highways...
 Interstate 79 between mile markers 61 and 106.
 Route 33 between mile markers 1 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3852 8043 3870 8087 3912 8047 3912 8035
      3910 8028 3912 8023 3911 7988
TIME...MOT...LOC 0708Z 279DEG 27KT 3906 8045 3875 8074

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:45 AM EDTSevere Thunderstorm WarningRLXCabell, Mason, Wayne30 min
Mar 31, 12:59 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wood31 min
Mar 31, 1:13 AM EDTSevere Thunderstorm WarningRLXCabell, Jackson, Lincoln, Mason, Putnam, Wayne32 min
Mar 31, 1:42 AM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Mason, Ritchie, Roane, Wirt33 min
Mar 31, 1:48 AM EDTSpecial Weather StatementRLXCabell, Lincoln, Putnam, Wayne27 min
Mar 31, 1:50 AM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Ritchie, Tyler25 min
Mar 31, 2:18 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Kanawha, Lincoln, Mingo, Roane27 min
Mar 31, 2:27 AM EDTSevere Thunderstorm WarningRLXMingo33 min
Mar 31, 2:47 AM EDTSpecial Weather StatementRLXBoone, Clay, Kanawha, Logan28 min
Mar 31, 2:58 AM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming32 min
Mar 31, 3:13 AM EDTSpecial Weather StatementRLXClay, Fayette, Nicholas, Webster32 min
Mar 31, 3:28 AM EDTSevere Thunderstorm WarningRLXFayette, McDowell, Raleigh, Wyoming32 min
Mar 31, 3:48 AM EDTSpecial Weather StatementRLXFayette, Nicholas27 min
Mar 31, 4:00 AM EDTSevere Thunderstorm WarningRLXFayette, Raleigh15 min
Mar 31, 4:13 AM EDTSpecial Weather StatementRLXPocahontas, Webster32 min
Mar 31, 4:46 AM EDTSpecial Weather StatementRLXPocahontas, Randolph29 min
Mar 31, 2:36 PM EDTFlood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 24 more6 days
Mar 30, 10:28 PM EDTSevere Thunderstorm WarningRLXPerry47 min
Mar 30, 10:44 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton46 min
Mar 30, 10:53 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Vinton52 min
Mar 30, 11:06 PM EDTSpecial Weather StatementRLXJackson54 min
Mar 30, 11:33 PM EDTSpecial Weather StatementRLXVinton42 min
Mar 30, 11:44 PM EDTSpecial Weather StatementRLXAthens, Morgan46 min
Mar 31, 12:18 AM EDTSevere Thunderstorm WarningRLXLawrence27 min
Mar 31, 12:30 AM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton30 min

Nearby

Special Weather Statements in West Virginia, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.